Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 32, NWS Caribou, ME

August 23, 2018Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 23, 2018, 3:03 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 24, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2018, 3:03 PM EDT (19:03 UTC)
In effect from
Aug 24, 2018, 8:00 AM EDT
Expired
Aug 24, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2018-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2018-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

131 
WHUS41 KCAR 231903
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
303 PM EDT Thu Aug 23 2018

MEZ029-030-241100-
/O.NEW.KCAR.BH.S.0032.180824T1200Z-180825T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
303 PM EDT Thu Aug 23 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from Friday morning through
Friday evening.

* Location...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park.

* Beach Hazard...The warm air temperatures in the upper 70s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the mid to upper 50s.

* Timing...Friday.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
2 follow-up statements
557 
WHUS41 KCAR 240701
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
301 AM EDT Fri Aug 24 2018

MEZ029-030-241515-
/O.CON.KCAR.BH.S.0032.180824T1200Z-180825T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
301 AM EDT Fri Aug 24 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park.

* Beach Hazard...The warm air temperatures in the upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the mid to upper 50s.

* Timing...Today.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
005 
WHUS41 KCAR 241306
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
906 AM EDT Fri Aug 24 2018

MEZ029-030-250000-
/O.CON.KCAR.BH.S.0032.000000T0000Z-180825T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
906 AM EDT Fri Aug 24 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park.

* Beach Hazard...The warm air temperatures in the upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the mid to upper 50s.

* Timing...Today.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

Norcross

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 12:19 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 23, 12:19 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1219 PM EDT Thu Aug 23 2018

.SYNOPSIS...
High pressure will build to our southwest today into tonight
then slide south of the area on Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
1215 PM Update...High pressure will slowly build east across
the region today while an upper trof crosses the region this
afternoon. Expect partly to mostly sunny skies across northern
and central areas and mostly sunny skies downeast. Highs this
afternoon will range from the low to mid 70s across much of the
region. No changes to remainder of the afternoon forecast.

previous discussion
Strong high pressure will build to the south of the region today
and tonight. This system will result in dry conditions through
tonight. The high temperature today will be in the mid 70s and
the low tonight in the mid 50s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Fairly tranquil wx thru the short term with temps once again abv
climo. Skies wl rmn mosunny acrs the entire area on Fri with highs
in the l/m 80s over most locations. Cdfnt wl be dropping thru Canada
and gradually wash out to our north drg the day as hipres builds
offshore over the Atlantic.

High pressure wl be in control thru the weekend with abv normal
temps expected thru Sat. Upr lvl ridging wl slowly begin to break
down Sat night as a s/wv appchs fm the west but do not expect much
in the way of pcpn thru 12z Sun.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Shortwave trof wl be appchg CWA on Sun with potential for isold
showers acrs the far nwrn zones in the aftn. Cdfnt appears as tho it
wl mv thru CWA Mon aftn, coincident with peak htg.  Given this
scenario may see showers and tstm acrs most of the area tho they wl
lkly become elevated ovr Downeast areas later in the day. Front wl
eventually mv offshore Mon evng with high pressure building in thru
Tue. Discrepancies in fine details btwn GFS and CMC with CMC
building stronger sfc high Mon night while GFS is weaker and holds
onto pcpn longer, while both continue to be in disagreement with
ECMWF. EC conts to be more amplified aloft as opposed to GFS/CMC.
For the time being hv followed GFS/CMC thru 12z Tue before med range
guidance differs significantly enough and wl side with Superblend
thru the middle of the week.  Due to unsettled wx, expect that temps
wl drop twd normal thru the end of the long term.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
NEAR TERM: 1215 PM Update...VFR conditions this afternoon
through tonight.

SHORT TERM: VFR expected through Sunday under high pressure. May
see conditions deteriorate to MVFR/IFR Sunday night. MVFR
restrictions possible Monday as a cold front bring showers and
thunderstorms to terminals.

&&

.MARINE...
NEAR TERM: 1215 PM Update...Have cancelled the SCA for hazardous
seas for the outer waters. Wind/seas should remain below SCA
levels through tonight.

SHORT TERM: Winds and seas remain below SCA levels through the
weekend. As humid air moves over the waters, may see reduced
visibilities Sunday and Mon morning ahead of cold front.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Duda/Mignone
Short Term...Farrar
Long Term...Farrar
Aviation...Duda/Mignone/Farrar
Marine...Duda/Mignone/Farrar
Hazardous weather outlook, Aug 23, 2:44 AM EDT, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
244 AM EDT Thu Aug 23 2018

MEZ001>006-010-011-015>017-029>032-240645-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
244 AM EDT Thu Aug 23 2018

This Hazardous Weather Outlook is for Coastal DownEast Maine, East
Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast
Maine, North Central Maine, Northern Maine and West Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-240645-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
244 AM EDT Thu Aug 23 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.